Alert archive / North Dakota / Tornado Warnings in 2025

Tornado Warning 47, NWS Bismarck, ND

September 14, 2025Burleigh County, Kidder County, Sheridan County, North Dakota

NWS Bismarck, ND issued this tornado warning at Sep 14, 2025, 3:56 PM CDT for Burleigh County, Kidder County, Sheridan County, North Dakota. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2025, 3:56 PM CDT (20:56 UTC)
Expired
Sep 14, 2025, 4:30 PM CDT
In force
34 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Burleigh County, ND, Kidder County, ND, Sheridan County, ND

The radar

The Bismarck radar (KBIS), 64 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 4:01 PM CDTTORNADO1 Nnw Arena, NDStorm chaser reports tornado near Arena.
Sep 14, 4:08 PM CDTTORNADO3 Nw Wing, NDMultiple videos of a tornado touching down near Haystack Butte northwest of Wing. Videos from storm chasers and locals.
Sep 14, 4:12 PM CDTTORNADO4 N Arena, NDStorm chaser reports multiple vortex tornado.
Sep 14, 4:31 PM CDTTORNADO12 S Denhoff, NDStorm chaser report multi vortex tornado continues.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 1:07 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

415 
WFUS53 KBIS 142056
TORBIS
NDC015-043-083-142130-
/O.NEW.KBIS.TO.W.0047.250914T2056Z-250914T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
356 PM CDT Sun Sep 14 2025

The National Weather Service in Bismarck has issued a

* Tornado Warning for...
  Southeastern Sheridan County in south central North Dakota...
  Northwestern Kidder County in south central North Dakota...
  Northeastern Burleigh County in south central North Dakota...

* Until 430 PM CDT.

* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Tuttle, or 35 miles northeast of
  Bismarck, moving northwest at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wing around 405 PM CDT.

Other locations impacted by this tornadic thunderstorm include Arena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4705 9998 4699 10018 4732 10052 4743 10013
TIME...MOT...LOC 2055Z 150DEG 37KT 4709 10014 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MDJ
2 follow-up statements
839 
WWUS53 KBIS 142108
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
408 PM CDT Sun Sep 14 2025

NDC015-043-083-142130-
/O.CON.KBIS.TO.W.0047.000000T0000Z-250914T2130Z/
Sheridan ND-Kidder ND-Burleigh ND-
408 PM CDT Sun Sep 14 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SHERIDAN...NORTHWESTERN KIDDER AND NORTHEASTERN BURLEIGH
COUNTIES...

At 407 PM CDT, a confirmed tornado was located near Wing, or 37 miles
northeast of Bismarck, moving northwest at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado. At 401PM CDT a TORNADO 
         was reported north of Arena.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Sheridan, northwestern Kidder and northeastern Burleigh
Counties, including the following locations... Arena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4715 10002 4708 10027 4732 10052 4743 10013
TIME...MOT...LOC 2107Z 153DEG 32KT 4717 10019 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

MDJ
101 
WWUS53 KBIS 142119
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
419 PM CDT Sun Sep 14 2025

NDC043-142128-
/O.CAN.KBIS.TO.W.0047.000000T0000Z-250914T2130Z/
Kidder ND-
419 PM CDT Sun Sep 14 2025

...THE TORNADO WARNING FOR NORTHWESTERN KIDDER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for south central
North Dakota.

&&

LAT...LON 4732 10052 4743 10013 4733 10009 4732 10011
      4722 10011 4715 10034
TIME...MOT...LOC 2118Z 157DEG 35KT 4727 10023 

$$

NDC015-083-142130-
/O.CON.KBIS.TO.W.0047.000000T0000Z-250914T2130Z/
Sheridan ND-Burleigh ND-
419 PM CDT Sun Sep 14 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SHERIDAN AND NORTHEASTERN BURLEIGH COUNTIES...

At 418 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Wing, or 37 miles south of Harvey,
moving northwest at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Sheridan and northeastern Burleigh Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4732 10052 4743 10013 4733 10009 4732 10011
      4722 10011 4715 10034
TIME...MOT...LOC 2118Z 157DEG 35KT 4727 10023 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MDJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Sep 14, 2:59 PM CDT, 57 minutes earlier. Its key messages:

  • Tornado threat through much of North Dakota continues through this evening.
  • Shower and thunderstorm chances continue through much of the week.
  • Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week.
Area forecast discussion, Sep 14, 2:59 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
259 PM CDT Sun Sep 14 2025

.KEY MESSAGES...

- Tornado threat through much of North Dakota continues through
  this evening.

- Shower and thunderstorm chances continue through much of the
  week.

- Highs mostly in the 70s through Tuesday, then cooling into
  the 60s by the end of the work week.

&&

.DISCUSSION...
Issued at 231 PM CDT Sun Sep 14 2025

Surface low now lifting northward, centered between Pierre and
Mobridge, SD, with warm front wrapping into the north side of
the low. Broad area of showers and storms have developed over
south central into southwest North Dakota. In this vicinity,
more low-level SRH rich air in the vicinity of the warm front
will bring a tornadic threat. This has been confirmed by
multiple tornadoes that have already occurred over far south
central North Dakota. There also is a limited large hail/wind
threat. Another great concern given the moisture rich
environment is heavy rain, thus the potential for flooding. The
threat for the severe weather continues into this evening before
dissipating.

System will meander north through the night. Models still show
a bit of timing uncertainty with the departure of the low into
Canada on Monday, now generally sometime in the afternoon/early
evening. This keeps high chances for showers but comparatively
lower chances for thunderstorms in the forecast on Monday,
decreasing from south to north in the afternoon through the
evening. Not long after the departure of the low late Monday,
another wave deepening over the Northern Rockies will begin
sending DCVA into the region on Tuesday, which keeps a 20 to 40
percent chance of rain in the forecast. Guidance then shows
another shortwave digging down from Canada on Wednesday. This
wave is likely to bring a cooler air mass into the region, which
may hold through the end of the week as the wave interacts with
the other aforementioned wave and meanders around the Upper
Midwest. The NBM maintains a 30 percent chance of rain on
Wednesday, followed by only a 20 percent chance Thursday through
Saturday.

For Monday and Tuesday, high temperatures are mostly expected
to be in the 70s, though parts of southwest and south central
North Dakota could stay in the mid to upper 60s should it rain
most of the day. Ensembles then show a distinct cool down for
the second half of the week, with highs mostly in the 60s
Thursday through Saturday. Forecast lows tonight remain closer
to summertime values of mid 50s to lower 60s, then gradually
cool to around 45 to 50 for the second half of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 110 PM CDT Sun Sep 14 2025

Periods of showers and thunderstorms, along with lingering low
level clouds, will bring widespread MVFR to IFR conditions
today. Winds will also be light and variable today. A few storms
today may be strong to severe. Tonight, showers with a few
thunderstorms may linger across much of the area along with some
lower clouds. Widespread MVFR conditions are expected, with some
IFR conditions possible. These same conditions may then continue
into Monday morning. Southerly winds will be found across the
eastern half of the state tonight into Monday, with westerly
winds in the west.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...JJS/Anglin/Hollan
AVIATION...Anglin
Hazardous weather outlook, Sep 14, 3:10 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
310 PM CDT Sun Sep 14 2025

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-152015-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman-
Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

Scattered severe thunderstorms are possible this afternoon and
early evening. Potential hazards include hail up to the size of
quarters, damaging winds up to 60 mph, and tornadoes. Excessive
rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather and rain amounts
to the National Weather Service by calling 1-800-247-0212 or on
our social media pages.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-152015-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Bowman-Adams-
310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are possible this afternoon
and early evening. The probability for severe weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather and rain amounts
to the National Weather Service by calling 1-800-247-0212 or on
our social media pages.

In the hours before

Local storm report, Sep 14, 2:13 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
213 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Tornado          6 E Prairie Knights Res 46.27N 100.51W
09/14/2025                   Emmons             ND   Storm Chaser

            Storm chaser reports multi vortex tornado.
            Location estimated based on radar.

&&

JAA
Local storm report, Sep 14, 2:57 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
257 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     Tornado          3 NE Fort Rice          46.56N 100.53W
09/14/2025                   Emmons             ND   Storm Chaser

            Multiple reports of multiple cone tornadoes
            north of Hazelton Recreation area.

&&

JAA
Local storm report, Sep 14, 3:10 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
310 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     Tornado          4 ESE Cannon Ball       46.36N 100.53W
09/14/2025                   Emmons             ND   Storm Chaser

            Storm chaser reports large tornado on
            ground. Also reports damage to a barn.
            Location estimated based on radar.

&&

JAA
Local storm report, Sep 14, 3:17 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
317 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     Tornado          5 SE Fort Yates         46.04N 100.55W
09/14/2025                   Emmons             ND   Storm Chaser

            Storm chaser reports tornado. Location
            estimated based on radar.

&&

JAA
Local storm report, Sep 14, 3:32 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
332 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tornado          1 E Menoken             46.82N 100.51W
09/14/2025                   Burleigh           ND   Storm Chaser

            Storm chaser reports tornado just east of
            Menoken.

&&

JAA
Local storm report, Sep 14, 3:55 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Bismarck ND
355 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Tornado          4 N Driscoll            46.90N 100.14W
09/14/2025                   Burleigh           ND   Storm Chaser

            Storm chaser reports tornado north of
            Driscoll.

&&

JAA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:13 PM CDTTornado WarningBISEmmons, Sioux32 min
Sep 14, 1:41 PM CDTTornado WarningBISEmmons, Sioux34 min
Sep 14, 1:46 PM CDTTornado WarningBISEmmons, Sioux29 min
Sep 14, 2:13 PM CDTTornado Warning Tornado observedBISEmmons, Morton, Sioux32 min
Sep 14, 2:25 PM CDTTornado Warning Tornado observedConsiderable damage threatBISEmmons, Morton, Sioux35 min
Sep 14, 2:44 PM CDTFlash Flood WarningBISEmmons, Morton, Sioux5 hr
Sep 14, 2:48 PM CDTAreal Flood AdvisoryBISBurleigh, Morton5 hr
Sep 14, 2:54 PM CDTTornado Warning Tornado observedBISBurleigh, Emmons, Morton36 min
Sep 14, 3:13 PM CDTTornado WarningBISBurleigh32 min
Sep 14, 3:30 PM CDTTornado Warning Tornado observedBISBurleigh30 min
Sep 14, 3:36 PM CDTTornado WarningBISBurleigh24 min
Sep 14, 3:52 PM CDTTornado Warning Tornado observedBISBurleigh23 min
Sep 14, 3:54 PM CDTTornado Warning Tornado observedBISBurleigh36 min
Sep 14, 4:04 PM CDTTornado WarningBISEmmons, McIntosh26 min
Sep 14, 4:10 PM CDTAreal Flood AdvisoryBISBurleigh, McHenry, McLean, Oliver, Sheridan, Ward4 hr
Sep 14, 4:13 PM CDTTornado WarningBISBurleigh, McLean, Sheridan32 min
Sep 14, 4:15 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan60 min
Sep 14, 4:25 PM CDTTornado WarningBISEmmons, Logan, McIntosh35 min
Sep 14, 4:29 PM CDTTornado Warning Tornado observedBISBurleigh, Sheridan31 min
Sep 14, 4:39 PM CDTTornado WarningBISBurleigh, McLean, Sheridan36 min
Sep 14, 4:42 PM CDTTornado Warning Considerable damage threatBISSheridan33 min
Sep 14, 4:54 PM CDTTornado WarningBISEmmons, Logan, McIntosh36 min
Sep 14, 5:08 PM CDTTornado WarningBISMcLean, Sheridan52 min
Sep 14, 5:10 PM CDTTornado Warning Tornado observedBISMcHenry, Sheridan50 min
Sep 14, 5:35 PM CDTSpecial Weather StatementBISFoster25 min
Sep 14, 5:45 PM CDTAreal Flood AdvisoryBISBottineau, McHenry, Renville, Ward5 hr
Sep 14, 5:49 PM CDTSpecial Weather StatementBISKidder26 min
Sep 14, 5:58 PM CDTTornado WarningBISMcHenry, McLean, Ward32 min
Sep 14, 6:28 PM CDTTornado Warning Tornado observedBISMcHenry47 min

Nearby

Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.